Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 25, 2010, 8:02 PM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2010, 8:02 PM EDT (00:02 UTC)
- Expired
- Apr 25, 2010, 8:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:05 PM EDT | TORNADO | 4 Sw Pilot, NC | TREES DOWN AND TREE ON HOUSE AT RESIDENCE ON OLD BUNN RD. |
| Apr 25, 8:05 PM EDT | TORNADO | 4 Sw Pilot, NC | TREES DOWN NEAR INTERSECTION HIGHWAYS 96 AND 64. |
| Apr 25, 8:12 PM EDT | HAIL 1 | 5 Se Bunn, NC | QUARTER SIZE HAIL BROKE A WINDOW AND CRACKED VINYL SIDING ON A MOBILE HOME. |
| Apr 25, 8:15 PM EDT | TORNADO | 5 Se Bunn, NC | STORAGE SHED BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
628
WFUS52 KRAH 260002
TORRAH
NCC069-127-183-260030-
/O.NEW.KRAH.TO.W.0014.100426T0002Z-100426T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT SUN APR 25 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA
SOUTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER PILOT...OR 5 MILES NORTH OF LINWOOD...MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRING HOPE...
NASHVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3585 7794 3579 7825 3581 7826 3579 7830
3591 7837 3605 7804 3590 7785
TIME...MOT...LOC 0002Z 251DEG 31KT 3585 7823
$$
PWB2 follow-up statements
115
WWUS52 KRAH 260014
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT SUN APR 25 2010
NCC069-183-260022-
/O.CAN.KRAH.TO.W.0014.000000T0000Z-100426T0030Z/
WAKE NC-FRANKLIN NC-
814 PM EDT SUN APR 25 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL FRANKLIN AND EXTREME EAST
CENTRAL WAKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3585 7794 3581 7815 3581 7820 3584 7824
3586 7824 3591 7820 3605 7804 3590 7786
3590 7785
TIME...MOT...LOC 0012Z 251DEG 32KT 3588 7811
$$
NCC127-260030-
/O.CON.KRAH.TO.W.0014.000000T0000Z-100426T0030Z/
NASH NC-
814 PM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR SOUTHERN
NASH COUNTY...
AT 812 PM EDT...LAW ENFORCEMENT REPORTED A TORNADO ALONG US-264 BY
PASS. DOPPLER RADAR INDICATED THIS TORNADO WAS LOCATED 8 MILES
SOUTHWEST OF SPRING HOPE... OR 10 MILES NORTHEAST OF LINWOOD...
MOVING EAST AT 35 MPH.
LAT...LON 3585 7794 3581 7815 3581 7820 3584 7824
3586 7824 3591 7820 3605 7804 3590 7786
3590 7785
TIME...MOT...LOC 0012Z 251DEG 32KT 3588 7811
$$
PWB718
WWUS52 KRAH 260027
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SUN APR 25 2010
NCC127-260030-
/O.CON.KRAH.TO.W.0014.000000T0000Z-100426T0030Z/
NASH NC-
827 PM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL
NASH COUNTY...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 35 MPH.
SEVERAL SIGHTINGS OF FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS
STORM. TAKE COVER NOW! IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
LAT...LON 3599 7797 3590 7786 3590 7785 3587 7793
3586 7800 3586 7807 3587 7808 3587 7809
3586 7810 3588 7812 3588 7813 3589 7813
3592 7812 3597 7804 3598 7800
TIME...MOT...LOC 0027Z 251DEG 32KT 3592 7795
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:52 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 25, 2:52 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT SUN APR 25 2010 .SYNOPSIS... A STRONG STORM SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL DRIFT EAST ACROSS THE OHIO VALLEY TO PENNSYLVANIA THROUGH TUESDAY... KEEPING THE WEATHER UNSETTLED OVER THE AREA. DURING THIS TIME... A SERIES OF WEAK COLD FRONTS CROSSING THE AREA WILL GRADUALLY PUSH TEMPERATURES BACK TO NEAR TO BELOW NORMAL. ANOTHER DISTURBANCE PASSING OVER NORTH CAROLINA TUESDAY NIGHT WILL BRING DRIER AIR AND MORE SUNSHINE FOR WEDNESDAY. .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SUNDAY... AFTERNOON CONVECTION DEVELOPING ACCORDING TO EARLIER THINKING. CONTINUED STRONG... MAINLY UNIDIRECTIONAL WINDS WILL BE SUFFICIENT TO PROMOTE STORM ORGANIZATION AND MID LEVEL ROTATION FOR ANY DEEP... SUSTAINED UPDRAFTS. THE DEEP LAYER SHEAR IN COMBINATION WITH DRY AIR ALOFT (LARGE DELTA THETAE) -- COURTESY OF EXPANSIVE MID LEVEL DRYING EVIDENT ON WV LOOPS AND CONFIRMED BY THE FFC AND TO A LESSER DEGREE GSO AND RNK 12Z RAOBS -- AND STEEPENING LOW LEVEL LAPSE RATES... WILL POSE A RISK OF DMGG STRAIGHT LINE WINDS. SEVERE HAIL WILL ALSO BE POSSIBLE IN THOSE DEEPER UPDRAFTS GIVEN EXPECTED MID LEVEL ROTATION AND GRADUALLY LOWERING FREEZING AND WET BULB FREEZING LEVELS IN THE 10-12K FT AND 7500-9500 FT RANGE... RESPECTIVELY... OWING TO THE CAA ALOFT (~H7) REVEALED BY THE 12Z OHX RAOB. TONIGHT: DESPITE NOCTURNAL STABILIZATION... THE NWP MODELS STILL INDICATE A LINGERING THOUGH DIMINISHED INSTABILITY AXIS THROUGH MUCH OF THE NIGHT IN THE SLIGHTLY RICHER LOW LEVEL MOISTURE OVER THE EASTERN CWA. WITH MODEST LOW LEVEL MOISTURE AND RESULTANT INSTABILITY IN PLACE... THE STILL-TO-THE-WEST NORTHERN STREAM TROUGH AXIS ALOFT... AND CONTINUED RELATIVELY STEEP TEMPERATURE AND THETA-E LAPSE RATES... THE THREAT OF ISOLATED TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS WILL REMAIN FROM ROUGHLY THE TRIANGLE EASTWARD. STILL MILD AND BREEZY WITH NO SIGNIFICANT CHANGE IN AIR MASS EXPECTED. TEMPERATURES SIMILAR TO THIS MORNING... PLUS OR MINUS 1-2 DEGREES IN THE EAST AND WEST... RESPECTIVELY. LOWS 57 TO 65. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/.... AS OF 115 PM SUNDAY... MONDAY THROUGH TUESDAY NIGHT MID AND UPPER LEVEL SYSTEM OVER OHIO MONDAY MORNING WEAKENS AS IT LIFTS NORTHEAST DURING THE DAY. THE NAM MODEL OVERLY SHARPENS THE MID LEVEL TROUGH COMPARED TO OTHER MODELS WHICH HAVE BEEN CONSISTENT IN DEPICTING A RELATIVELY FLAT MID LEVEL PATTERN. WILL LEAVE RAIN CHANCES A BARELY MENTIONABLE SLIGHT FROM AFTERNOON INTO EARLY EVENING. A SECOND MIDWEST SHORT WAVE OVER THE OHIO MISSISSIPPI RIVER JUNCTION TUESDAY MORNING WILL DRIVE A MUCH MORE VIGOROUS MID LEVEL TROUGH INTO CENTRAL NORTH CAROLINA LATE TUESDAY... BUT WITH LIMITED MOISTURE AND INSTABILITY AS WEST FLOW AHEAD AND SOUTH OF THIS FEATURE WILL PRECLUDE ANY SIGNIFICANT MOISTURE TRANSPORT FROM THE SOUTH. THERE IS SOME MINOR AGREEMENT IN PLACEMENT OF THE 850 MILLIBAR TROUGH SUCH AS TO SUGGEST BEST CONVERGENCE ACROSS THE NORTHERN TWO-THIRDS OF CENTRAL NORTH CAROLINA... WITH RAIN CHANCES ENDING WEST TO EAST BEFORE MIDNIGHT. FORTY PERCENT CHANCE FOR THUNDERSTORMS NORTH OF HIGHWAY 64 AND TWENTY TOWARD SOUTH CAROLINA. ASSUMING THE EXPECTED SUNSHINE IS REALIZED MONDAY AFTERNOON HIGH TEMPERATURES WILL REACH THE MID 70S IN THE NORTHWEST... AND NEAR 80 ELSEWHERE. WITH COLD ADVECTION AND MORE AFTERNOON CLOUDS FORECAST TUESDAY... HIGH TEMPERATURES OF UPPER 60S TO LOWER 70S. LOW TEMPERATURES IN THE FIFTIES MONDAY NIGHT...THEN MID AND UPPER 40S TUESDAY NIGHT WITH THICKNESSES 25 TO 30 METERS BELOW NORMAL. && .LONG TERM/WEDNESDAY THROUGH SUNDAY/... AS OF 115 PM SUNDAY... WEDNESDAY THROUGH SUNDAY MIDWEST RIDGING WEDNESDAY MORNING WILL REACH THE SOUTHEAST COAST FRIDAY AFTERNOON WITH AN OFFSHORE SURFACE HIGH KEEPING SOUTH TO SOUTHWEST FLOW OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND. THE GFS APPEARS TOO AGGRESSIVE IN BEATING DOWN THE RIDGE WITH AN ADVANCING CANADIAN SHORT WAVE DURING THE WEEKEND. WILL LIMIT FORECAST TO SLIGHT CHANCES FOR A THUNDERSTORM SUNDAY AFTERNOON. THE APPROACHING MID AND UPPER LEVEL RIDGES ALONG WITH A SUSTAINED SHIFT IN SURFACE WINDS TO SOUTH TO SOUTHWEST WILL BRING A WARMING TREND TO CENTRAL NORTH CAROLINA... WITH AFTERNOON TEMPERATURES WELL ABOVE NORMAL FOR THE WEEKEND. AFTERNOON HIGH TEMPERATURES UPPER 60S TO LOWER 70S WEDNESDAY... MID 70S THURSDAY... AND 80 TO 85 FRIDAY. MID AND UPPER 80S FOR THE WEEKEND. LOW TEMPERATURES WILL RISE FROM THE LOW TO MID 40S WEDNESDAY NIGHT TO THE 60S FOR FRIDAY AND SATURDAY NIGHTS. && AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 230 PM SUNDAY... EARLIER LOW OVERCAST (IFR/MVFR CIGS) HAVE SCATTERED OUT AND/OR LIFTED ABOVE 3000 FT AT CENTRAL NC TAF SITES. EXPECT MAINLY VFR CONDITIONS TO CONTINUE... THOUGH WITH TEMPORARY SUB-VFR CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND A LESSER PROBABILITY (~20 PERCENT) CONTINUING AT EASTERN TERMINALS THROUGH 06-10Z. SOME PATCHY STRATUS BETWEEN 500-1200 FT IS ALSO POSSIBLE FROM RDU AND ESPECIALLY EASTWARD (WHERE LOW LEVEL MOISTURE WILL BE HIGHER) IN THE 08-13Z TIME FRAME... BUT PROGRESSIVELY DRIER AIR APPROACHING FROM THE WEST WILL LIKELY SERVE TO KEEP ANY STRATUS SCATTERED. OTHERWISE... A VERY BREEZY SOUTHWEST WIND THIS AFTERNOON (15-10 KTS WITH GUSTS 25-35 KTS) WILL DIMINISH INTO THE 7-12 KT RANGE WITH OCCASIONAL GUSTS TO NEAR 20 KTS OVERNIGHT... BEFORE RAMPING BACK UP WITH HEATING/MIXING ON MONDAY. -MWS LOOKING BEYOND 18Z MONDAY... UNSETTLED WEATHER WITH PERIODS OF VFR CIGS AND A LINGERING RISK OF ISOLATED SHOWERS WILL HOLD FOR MONDAY THROUGH TUESDAY NIGHT. WINDS WILL CONTINUE BRISK AND GUSTY MAINLY FROM THE WEST. A COLD FRONT SWEEPING THROUGH TUESDAY NIGHT WILL BRING DRIER AIR AND VFR CONDITIONS FOR THE MIDDLE TO END OF THE WEEK. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GIH NEAR TERM...MWS SHORT TERM... LONG TERM... AVIATION...MWS/GIH
Hazardous weather outlook, Apr 25, 12:15 PM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1215 PM EDT SUN APR 25 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-261100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1215 PM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER CENTRAL NORTH CAROLINA TODAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... AND HAIL OF QUARTER SIZE OR LARGER. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Special weather statement, Apr 25, 7:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN APR 25 2010
NCZ026-027-041-260100-
FRANKLIN-NASH-WAKE-
759 PM EDT SUN APR 25 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN...NASH AND WAKE
COUNTIES THROUGH 900 PM EDT...
AT 758 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 8 MILES NORTH OF LINWOOD...MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SPRING HOPE...
NASHVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3592 7781 3578 7825 3581 7826 3578 7832
3592 7839 3616 7809
TIME...MOT...LOC 2358Z 249DEG 27KT 3588 7824
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:31 PM EDT | Tornado Warning | RAH | Nash | 29 min |
| Apr 25, 8:50 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 40 min |
| Apr 25, 8:59 PM EDT | Tornado Warning | RAH | Edgecombe | 31 min |
| Apr 25, 9:33 PM EDT | Special Weather Statement | RAH | Edgecombe | 27 min |
| Apr 26, 4:15 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 45 min |
| Apr 26, 4:35 PM EDT | Special Weather Statement | RAH | Wilson | 25 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.